Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 114, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Mar 30, 2006, 7:14 PM CST for Shelby County, Missouri. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 30, 2006, 7:14 PM CST (01:14 UTC)
- Expired
- Mar 30, 2006, 7:45 PM CST
- In force
- 31 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Shelby County, MO
The radar
The St Louis radar (KLSX), 170 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 7:25 PM CST | HAIL 0.75 | 1 S Bethel, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.2 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 944 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 329 m²/s²
- 0-3 km storm-relative helicity
- 378 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 310114
SVRLSX
MOC205-310145-
/O.NEW.KLSX.SV.W.0114.060331T0114Z-060331T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
714 PM CST THU MAR 30 2006
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SHELBY COUNTY IN NORTHEAST MISSOURI
* UNTIL 745 PM CST
* AT 711 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTHWEST OF SHELBINA...AND MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
SHELBYVILLE...
BETHEL...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3970 9229 3965 9208 3981 9185 3995 9186
3996 9203
$$
BRITT4 follow-up statements
000
WWUS53 KLSX 310129
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
728 PM CST THU MAR 30 2006
MOC205-310145-
/O.CON.KLSX.SV.W.0114.000000T0000Z-060331T0145Z/
SHELBY MO-
728 PM CST THU MAR 30 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CST
FOR SHELBY COUNTY...
AT 724 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH 5 MILES NORTHEAST OF
SHELBYVILLE...MOVING NORTHEAST AT 45 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
RURAL NORTHEASTERN SHELBY COUNTY.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
LAT...LON 3990 9204 3980 9191 3981 9185 3995 9186
3996 9203
$$
BRITT000 WWUS63 KLSX 310445 WCNLSX WATCH COUNTY NOTIFICATION FOR WATCH 114 NATIONAL WEATHER SERVICE ST LOUIS MO 1045 PM CST THU MAR 30 2006 MOC103-111-137-205-310545- /O.CAN.KLSX.SV.A.0114.000000T0000Z-060331T0800Z/ THE NATIONAL WEATHER SERVICE HAS CANCELLED SEVERE THUNDERSTORM WATCH 114 FOR THE FOLLOWING AREAS IN MISSOURI THIS CANCELS 4 COUNTIES IN NORTHEAST MISSOURI KNOX LEWIS MONROE SHELBY $$ ILC001-005-009-013-027-051-061-083-117-119-133-135-149-163-MOC007- 019-027-051-055-071-073-099-113-127-135-139-151-163-173-183-189- 219-221-510-310800- /O.CON.KLSX.SV.A.0114.000000T0000Z-060331T0800Z/ SEVERE THUNDERSTORM WATCH 114 REMAINS VALID UNTIL 2 AM CST FRIDAY FOR THE FOLLOWING AREAS IN ILLINOIS THIS WATCH INCLUDES 14 COUNTIES IN SOUTH CENTRAL ILLINOIS BOND IL CLINTON IL FAYETTE IL MONTGOMERY IL IN SOUTHWEST ILLINOIS CALHOUN IL GREENE IL JERSEY IL MACOUPIN IL MADISON IL MONROE IL ST. CLAIR IL IN WEST CENTRAL ILLINOIS ADAMS IL BROWN IL PIKE IL IN MISSOURI THIS WATCH INCLUDES 19 COUNTIES IN CENTRAL MISSOURI AUDRAIN BOONE CALLAWAY COLE MONITEAU OSAGE IN EAST CENTRAL MISSOURI CRAWFORD FRANKLIN GASCONADE JEFFERSON LINCOLN MONTGOMERY ST. CHARLES ST. LOUIS WARREN WASHINGTON IN NORTHEAST MISSOURI MARION PIKE RALLS IN MISSOURI THIS WATCH INCLUDES 1 INDEPENDENT CITY IN EAST CENTRAL MISSOURI ST. LOUIS CITY THIS INCLUDES THE CITIES OF...BELLEVILLE...BOWLING GREEN... COLUMBIA...EDWARDSVILLE...HANNIBAL...JEFFERSON CITY... LITCHFIELD...MEXICO...QUINCY...ST CHARLES...ST LOUIS... UNION AND VANDALIA. $$ GKS
000 WWUS63 KLSX 310615 WCNLSX WATCH COUNTY NOTIFICATION FOR WATCH 114 NATIONAL WEATHER SERVICE ST LOUIS MO 1215 AM CST FRI MAR 31 2006 ILC001-009-149-MOC007-019-027-051-073-127-135-139-151-163-173- 310715- /O.CAN.KLSX.SV.A.0114.000000T0000Z-060331T0800Z/ THE NATIONAL WEATHER SERVICE HAS CANCELLED SEVERE THUNDERSTORM WATCH 114 FOR THE FOLLOWING AREAS IN ILLINOIS THIS CANCELS 3 COUNTIES IN WEST CENTRAL ILLINOIS ADAMS IL BROWN IL PIKE IL IN MISSOURI THIS CANCELS 11 COUNTIES IN CENTRAL MISSOURI AUDRAIN BOONE CALLAWAY COLE MONITEAU OSAGE IN EAST CENTRAL MISSOURI GASCONADE MONTGOMERY IN NORTHEAST MISSOURI MARION PIKE RALLS THIS INCLUDES THE CITIES OF...BOWLING GREEN...COLUMBIA... HANNIBAL...JEFFERSON CITY...MEXICO AND QUINCY. $$ ILC005-013-027-051-061-083-117-119-133-135-163-MOC055-071-099-113- 183-189-219-221-510-310800- /O.CON.KLSX.SV.A.0114.000000T0000Z-060331T0800Z/ SEVERE THUNDERSTORM WATCH 114 REMAINS VALID UNTIL 2 AM CST EARLY THIS MORNING FOR THE FOLLOWING AREAS IN ILLINOIS THIS WATCH INCLUDES 11 COUNTIES IN SOUTH CENTRAL ILLINOIS BOND IL CLINTON IL FAYETTE IL MONTGOMERY IL IN SOUTHWEST ILLINOIS CALHOUN IL GREENE IL JERSEY IL MACOUPIN IL MADISON IL MONROE IL ST. CLAIR IL IN MISSOURI THIS WATCH INCLUDES 8 COUNTIES IN EAST CENTRAL MISSOURI CRAWFORD FRANKLIN JEFFERSON LINCOLN ST. CHARLES ST. LOUIS WARREN WASHINGTON IN MISSOURI THIS WATCH INCLUDES 1 INDEPENDENT CITY IN EAST CENTRAL MISSOURI ST. LOUIS CITY THIS INCLUDES THE CITIES OF...BELLEVILLE...EDWARDSVILLE... LITCHFIELD...ST CHARLES...ST LOUIS...UNION AND VANDALIA. $$ TES
000 WWUS63 KLSX 310801 WCNLSX WATCH COUNTY NOTIFICATION FOR WATCH 114 NATIONAL WEATHER SERVICE ST LOUIS MO 201 AM CST FRI MAR 31 2006 ILC005-013-027-051-061-083-117-119-133-135-163-MOC055-071-099-113- 183-189-219-221-510-310915- /O.EXP.KLSX.SV.A.0114.000000T0000Z-060331T0800Z/ THE NATIONAL WEATHER SERVICE HAS ALLOWED SEVERE THUNDERSTORM WATCH 114 TO EXPIRE FOR THE FOLLOWING AREAS IN ILLINOIS THIS ALLOWS TO EXPIRE 11 COUNTIES IN SOUTH CENTRAL ILLINOIS BOND IL CLINTON IL FAYETTE IL MONTGOMERY IL IN SOUTHWEST ILLINOIS CALHOUN IL GREENE IL JERSEY IL MACOUPIN IL MADISON IL MONROE IL ST. CLAIR IL IN MISSOURI THIS ALLOWS TO EXPIRE 8 COUNTIES IN EAST CENTRAL MISSOURI CRAWFORD FRANKLIN JEFFERSON LINCOLN ST. CHARLES ST. LOUIS WARREN WASHINGTON IN MISSOURI THIS ALLOWS TO EXPIRE 1 INDEPENDENT CITY IN EAST CENTRAL MISSOURI ST. LOUIS CITY THIS INCLUDES THE CITIES OF...BELLEVILLE...EDWARDSVILLE... LITCHFIELD...ST CHARLES...ST LOUIS...UNION AND VANDALIA. $$ TES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 6:03 PM CST, 1 hour 11 minutes earlier.
Area forecast discussion, Mar 30, 6:03 PM CST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 603 PM CST THU MAR 30 2006 .DISCUSSION... WDLY SCT SHRA AND TSRA CURRENTLY OCCURRING ALNG AND N OF SUBTLE WRMFNT EXTDG SEWD THRU COU TO JUST S OF STL ATTM. 850 MB WAA ALSO OCCURRING IN THIS AREA ON NOSE OF BROAD 40-50 KT SWLY LLJ. THIS LLJ WILL INTENSIFY LTR THIS AFTN INTO THIS EVNG AND TRANSLATE EWD THRU THE CWA THIS EVNG SE OF 850 MB LOW MOVG NEWD THRU THE NRN PLAINS. THIS STG LLJ WILL PROVIDE INCRSG LOW LVL TEMPERATURE AND MOISTURE ADVCTN AS WELL AS STG LOW LVL SHEAR ACRS THE CWA THIS EVNG. A LINE OF CONVECTION IS FCST TO DVLP THIS EVNG AND MOVE RAPIDLY EWD THRU THE CWA NR THE LLJ AXIS AND AHD OF SFC TROF/DRYLINE PUSHING SEWD THRU THE CWA LTR TGT. MDLS ALSO SHOWING UPR LVL DIVERGENCE OVR THE CWA ARND 06Z FRI SE OF MID-UPR LVL LOW MOVG NEWD THRU WRN IA. CONVECTION SHOULD MOVE THRU THE UIN AND COU AREAS THIS EVNG...THEN THRU THE SERN HALF OF THE CWA...FM STL SEWD DURING THE OVERNIGHT HRS. DRY SLOT WILL MOVE NEWD THRU THE CWA LT TGT AND FRI MRNG S OF MID-UPR LVL LOW MOVG NEWD THRU THE NRN PLAINS AND INTO THE GRK LKS REGION. WILL LIKELY MENTION LOW POPS OVR THE ERN AND SRN PTN OF THE CWA ON FRI. ALTHOUGH LTL MID- UPR LVL FCRG AND ONLY SHALLOW LOW LVL MOISTURE...NAM MDL DEPICTS WK SFC MOISTURE CNVG AND LOW LVL INSTABILITY ALNG AND AHD OF WK CDFNT EXTDG SWWD FM SFC LOW OVR WI THRU SERN MO ARND 18Z FRI. MDLS ALSO SHOWING SOME LOW LVL WRP ARND TYPE MOISTURE MOVG SEWD THRU THE NRN PTN OF THE CWA FRI AFTN AND EVNG. SHOULD HAVE MOSTLY CLR SKIES AND COOL CONDITIONS BY LT FRI NGT AS SFC AND UPR LVL RDG MOVES EWD INTO THE CWA AS UPR LOW AND ASSOCIATED SFC LOW MOVES WELL NE OF THE REGION. NEXT CHC OF RAIN WILL OCCUR LATE SAT NGT INTO SUN AS LLJ BRINGS 850 MB WAA...THETA E ADVCTN AND MOISTURE CNVG ESPECIALLY TO THE NRN AND WRN PTN OF THE CWA...AND WRMFNT MOVES NEWD THRU THE CWA. THE CHC OF CONVECTION WILL CONT THRU SUN AFTN INTO SUN EVNG AS SFC TROF/WK CDFNT MOVES SEWD THRU CWA. GKS && .AVIATION... FOR THE 00Z TAFS...SCATTERED THUNDERSTORMS RESULTING FROM A LOW PRESSURE SYSTEM CENTERED IN SOUTHEAST NE WILL DEVELOP A LINE OF CONVECTION IN CENTRAL AND NORTHEAST MISSOURI THIS EVENING AND THE STL METRO AREA AROUND MIDNIGHT. SURFACE WINDS WILL VEER TO THE SOUTHWEST AFTER THE PASSAGE OF THUNDERSTORMS AND WILL REMAIN STRONG AROUND 20 TO 30KTS THROUGH 08Z. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Mar 30, 3:31 PM CST, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 331 PM CST THU MAR 30 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-311230- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 331 PM CST THU MAR 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGHOUT THE FORECAST AREA... A LOW PRESSURE CENTERED OVER KANSAS THIS AFTERNOON WILL MOVE NORTHEAST INTO IOWA TONIGHT. AS THIS WEATHER SYSTEM APPROACHES IT SHOULD GENERATE A DRY LINE OR FRONTAL SYSTEM UPON WHICH THUNDERSTORMS WILL DEVELOP EARLY THIS EVENING. THESE SHOULD EXPAND INTO A FAST MOVING SQUALL LINE WHICH WILL RACE NORTHEAST INTO EASTERN MISSOURI AND SOUTHERN ILLINOIS LATER THIS EVENING AND OVERNIGHT HOURS. THE MAIN THREAT FROM THIS LINE OF STORMS WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH... ALTHOUGH SUPERCELLS WITH LARGE HAIL AND ISOLATED TORNADOES COULD ALSO DEVELOP. KEEP ABREAST OF LOCAL CONDITIONS AND LATEST STATEMENTS AND WARNINGS FROM THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY UNSETTLED WEATHER WILL LIKELY CONTINUE THIS WEEK. THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS ON SUNDAY OR SUNDAY NIGHT AND THEN AGAIN ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS...LAW ENFORCEMENT...AND MEDIA SHOULD BE PREPARED FOR SEVERE WEATHER ACTIVITY EARLY THIS EVENING AND PARTICULARLY INTO THE NIGHTTIME HOURS OVER THE ENTIRE AREA. DUMMER
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 7:40 PM CST | Severe Thunderstorm Warning | LSX | Marion, Monroe, Shelby | 50 min |
| Mar 30, 8:13 PM CST | Severe Thunderstorm Warning | LSX | Lewis | 34 min |
| Mar 30, 9:02 PM CST | Severe Thunderstorm Warning | LSX | Knox, Lewis | 43 min |
| Mar 30, 9:20 PM CST | Tornado Warning | LSX | Boone | 40 min |
| Mar 30, 9:45 PM CST | Severe Thunderstorm Warning | LSX | Audrain | 45 min |
| Mar 30, 9:53 PM CST | Severe Thunderstorm Warning | LSX | Cole, Moniteau | 52 min |
| Mar 30, 9:57 PM CST | Severe Thunderstorm Warning | LSX | Monroe | 37 min |
| Mar 30, 10:21 PM CST | Severe Thunderstorm Warning | LSX | Pike, Ralls | 39 min |
| Mar 30, 10:30 PM CST | Severe Thunderstorm Warning | LSX | Boone, Callaway | 45 min |
| Mar 30, 11:25 PM CST | Severe Thunderstorm Warning | LSX | Callaway, Montgomery | 29 min |
| Mar 30, 11:29 PM CST | Severe Thunderstorm Warning | LSX | Gasconade, Osage | 39 min |
| Mar 30, 11:56 PM CST | Severe Thunderstorm Warning | LSX | Franklin | 49 min |
| Mar 31, 12:08 AM CST | Severe Thunderstorm Warning | LSX | Lincoln | 52 min |
| Mar 31, 12:12 AM CST | Severe Thunderstorm Warning | LSX | Saint Charles, Warren | 48 min |
| Mar 31, 12:29 AM CST | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 55 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.